MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; SEGMENTAL STEM, CANAL-FILLING, BOWED, 17X152MM

ONKOS SURGICAL ELEOS; SEGMENTAL STEM, CANAL-FILLING, BOWED, 17X152MM
Model Number FB-17152-03M
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of this failure was unable to be definitely determined.No manufacturing or sterilization issues were found that would have contributed to this complaint.
 
Event or Problem Description
A patient underwent a revision surgery on (b)(6) 2021 performed by dr.(b)(6) due to metal debris in the soft tissue envelope.The surgeon removed the implants and washed out the area to remove the metal debris.During the operation, it was determined that the patient also had an infection around the implants.Blood work determined that the chromium levels in the patient's blood were high at approximately 11 gl.Normal blood chromium levels are less than or equal to 1.4 gl.All of the implants were removed except for the femoral stem which was left in place due to the surgeon believing that it would negatively affect the patient's femur if they removed it.The patient will return for surgery to have new implants placed.
 
Additional Manufacturer Narrative
The implant that was initially reported was believed to be explanted during the revision surgery that occured on (b)(6) 2021.However, this implant was revised on (b)(6) 2020.This report was updated to have information on the implant that was placed during the previous revision surgery and was explanted on (b)(6) 2021.Below is the updated conclusion.The root cause for failure was not definitively determined.No information is known about the patient's condition nor if they were experiencing symptoms from the metalosis, the infection, or if the implants were damaged to the point that it was affecting their gate or mobility.The patient had also reported hip instability.It is unknown if the eleos implants contributed to this.The patient did not have implants in the area of their hip.It is unknown why the devices were explanted during a separate surgery as when the new implants were placed.The infection may have contributed to this.The implants were discarded after surgery; therefore, they were unavailable for testing.However, review of the manufacturing, the raw material, and sterilization records as well as analysis of previous nonconformances and complaints did not find any issues that occurred during the manufacturing of the implant that would have contributed to this complaint.
 
Event or Problem Description
A patient underwent a revision surgery on (b)(6) 2021 performed by dr.(b)(6) due to metal debris in the soft tissue envelope.The surgeon removed the implants and washed out the area to remove the metal debris.During the operation, it was determined that the patient also had an infection around the implants.Blood work determined that the chromium levels in the patient's blood were high at approximately 11 [?]g[?]l.Normal blood chromium levels are less than or equal to 1.4 [?]g[?]l.All of the implants were removed except for the femoral stem which was left in place due to the surgeon believing that it would negatively affect the patient's femur if they removed it.The patient returned to surgery on (b)(6) 2021 to have new implants placed.

Brand Name
ELEOS
Common Device Name
SEGMENTAL STEM, CANAL-FILLING, BOWED, 17X152MM
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key11683016
Report Number3013450937-2021-00042
Device Sequence Number2935549
Product Code KRO
UDI-Device IdentifierB278FB1615203M0
UDI-PublicB278FB1615203M0
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberFB-17152-03M
Device Catalogue NumberFB-17152-03M
Device Lot Number82297
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date04/17/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR